Its been emotional

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?
UK
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Google searching
What is your current age, height, weight?
29, 6ft,89kg
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Finasteride
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
1mg/day
What condition was being treated with the drug?
hair loss
For how long did you take the drug (weeks/months/years)?
21 days
How old were you, and WHEN (date) did you start the drug?
27th feb 2020
How old were you when you quit, and WHEN (date) did you quit?
18 March 2020
How did you quit (cold turkey or taper off)?
cold turkey
How long into your usage did you notice the onset of side effects?
20 days . I stopped a day later
What side effects did you experience that have yet to resolve since discontinuation?
erectile dysfunction, discoloured semen and breast/nipple discomfort were the initial side effects that made me stop taking the drug. Things then went from bad to worse unfortunately over the past 6 months

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[x ] Loss of Libido / Sex Drive
[x ] Erectile Dysfunction
Complete Impotence
[ x] Loss of Morning Erections
[ x] Loss of Spontaneous Erections
[ x] Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
[ x] Inability or Difficulty to Ejaculate / Orgasm
[x ] Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
[ x] Extreme Anxiety / Panic Attacks
[x ] Severe Depression / Melancholy
[ x] Suicidal Thoughts

Physical
[ x] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
[ x] Testicular Shrinkage / Loss of Fullness
[x ] Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

[ x] Other (please explain)

  • Along with the penis changes in shape and size I’ve also noticed a lot of superficial penile veins along the shaft
  • A mild pulsating and retracting sensation in penis when sat in certain positions

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
Well, what a huge mistake taking that was!
After starting to become conscious of my hair thinning slightly (it wasn’t even that bad) I began to research online how to prevent the inevitable. Came across finasteride on a pharmacy website and began to look further into it, saw some of the possible side effects and like a lot of people I assumed ‘‘nahh that wont be me, its only a small percentage affected, lets give it a go’’
6 months later and I’m writing my story;

The original side effects I noticed which lead me to stop taking the drug;

  • loss of erectile function
  • nipple/breast discomfort
  • drastic changes in semen colour (a very bright white colour)

Obviously I was alarmed by these side effects however initially I thought given a bit of time things would revert back to normal … 6 months along and this is far from the truth and things have progressively got worse. Only the nipple/breast pain has subsided. The rest are still present along with more as detailed below.

5- 6 weeks after id noticed these original side effects as mentioned above I called my GP to discuss my worries and concerns. I was sent for a blood test to check all relevant hormone levels which came back as within the normal ranges.

The side effects over the past 6 months (after stopping the drug) -

-I noticed very early on that my penis had become a lot less sensitive and responsive than before the medication, erections are much more difficult to achieve and also a lot weaker when finally getting erect, much more physical and visual stimulation is now required. I’ve had No spontaneous erections since taking the drug and also a very alarming lack of nocturnal & morning erections.

  • semen seems to have returned to a more normal colour, although consistency seems less and also thinner.

  • Breast/nipple discomfort seemed to go away after a week or so.

  • Most alarmingly of all the side effects has been the changes I’ve noticed in my penis itself which have seemed to progressively get worse over the months. The penis has shrunk in both girth and length and sometimes seems to be in flaccid but ridged state. More veins are now visible on the penis showing through the tissue which were not there before. More excess skin on the penis which now wrinkles at the base as if a loss of size of the tissue. reduced size also in testicles. It’s difficult to explain the feeling in the penis but it sort of feels like an emptiness or numbness.

  • no noticeable hair loss on my scalp since stopping the drug, almost as if the drug is still taking effect.

  • complete loss of libido and interest in sexual encounters.

  • a noticeable Pulsating/retracting sensation in penis especially when in a sat down position.

  • weaker and less pleasurable orgasms.

-Mental health side of dealing with this side effects has now become a serious issue, first few months not so much as I was still positive of returning back to some form of normality. However now as time goes on and I begin to realise this maybe something I will have to live with the rest of my life its obviously affected my mental health. Anxious & Depressive thoughts about what the future holds and how I get by accepting the changes I’m currently suffering.

Finally can I say that finding this forum today as lifted my spirits somewhat. The positivity and passion people have to get back on track is inspiring

thanks for reading

2 Likes

Welcome brother, you are young and dropped early there is a very high chance that you will recover in few months. Just wait and do not think about it.

1 Like

Thanks mate that’s nice to hear. Yh hopefully. Seemed like it was getting better at one point, week by week I was seeing improvements, but the last 2 months for some reason It’s been the worst of all. Like you say though suppose worrying about constantly doesn’t exactly help.

Hey man,

We’re in this together. The penile changes you describe are exactly what I have. I’m now 8 months off the drug (saw palmetto in my case). I almost returned to normal 6 months ago, and crashed hard after that.

I’m taking solace in the fact that many seem te recover over time. And that recovery, even from shrinkage, is in fact possible.

Lots of courage, friend.

Thanks crembo, thats good to hear mate. hopefully things will improve.
I’m still in shock and can’t actually believe these kind of products are on the market and so easy to get hold of. blows my mind. like wtf.

Any things you tried to recover?

welcome Gord, im having the same symptoms you describe on the penile department.

5 months out, im praying that I will recover fully over time.

1 Like

hi casual & das … Stupidly I hit the supplements pretty hard straight after I stopped taking. after finding this forum I realised that probably didn’t help. obviously panic and worry set in so loads of googling and lots of supps.
-d-aspratic acid
-tribulus
-creatine
-amino acids
-L-arginine

I’ll obviously change my approach now after reading other peoples accounts. eat clean and no supps.

I did feel like I was improving at a certain points but cant put my finger on why it was.
nocturnal and morning erections were still good even up to 2 months after, they felt weird though like they were almost too strong, they actually woke me up on a number of occasions. Thats all stopped though now and i’ve not had one for around 6 weeks.
ive tried viagra and ciallis and managed to get hard enough for sex but its just not the same… theres a massive disconnect between my head and my penis
I dont recall having any brain fog/muscle aches/fatigue like other people have unfortunately, all mine seems to have been penis and sexual dysfunction. obviously with the added anxiety/depression of the mess i find myself in at the moment.

Are you exercising?

Yh zonz i go the gym 4/5 days a week usually, mainly weights. Is there anything thats helped you in particular?

Welcome brother

Help us out in our community projects

Don’t try any risky therapeutics, and avoid anything that messes with hormones or inhibits androgen etc

Find the inner strength to take it one day at a time

We will get better someday